Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 32, NWS Cleveland, OH

April 1, 2020

NWS Cleveland, OH issued this small craft advisory at Apr 1, 2020, 3:39 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2020, 3:39 AM EDT (07:39 UTC)
Expired
Apr 1, 2020, 12:00 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

585 
WHUS71 KCLE 010739
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
339 AM EDT Wed Apr 1 2020

LEZ144>149-011400-
/O.NEW.KCLE.SC.Y.0032.200401T0739Z-200401T1400Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
339 AM EDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...Northeast winds 10 to 20 knots. Waves 3 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
2 follow-up statements
318 
WHUS71 KCLE 011322
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
922 AM EDT Wed Apr 1 2020

LEZ144>149-011600-
/O.EXT.KCLE.SC.Y.0032.000000T0000Z-200401T1600Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
922 AM EDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northeast winds around 15 to 20 knots and waves of 4
  feet. Winds diminishing this afternoon and waves will subside to
  1 to 3 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
515 
WHUS71 KCLE 011610
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1210 PM EDT Wed Apr 1 2020

LEZ144>149-011715-
/O.EXP.KCLE.SC.Y.0032.000000T0000Z-200401T1600Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1210 PM EDT Wed Apr 1 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have diminished enough to allow for subsiding waves. Waves
of 2 to 4 feet can still be expected through mid afternoon.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 1:34 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 1, 1:34 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
134 AM EDT Wed Apr 1 2020

...06z Aviation TAF Forecast Update...

.SYNOPSIS...
A trough will persist over our area through Wednesday
morning as a low moves northeastward from the Southeast United
States to the Atlantic Ocean. High pressure then builds from the
west and north later Wednesday through Thursday. This high pressure
ridge remains in control through most of Saturday as the ridge moves
eastward. A weak cold front should drift eastward through northern
Ohio and northwest Pennsylvania late Saturday into Sunday.

&&

.NEAR TERM /THROUGH TODAY/...
Isolated to scattered rain showers continue over the region late
this evening as low pressure over the SE CONUS propagates
eastward. A residual trough over the area associated with this
surface low allows for showers to continue but coverage is very
sparse. Will maintain the 20-30 PoP over the region. Cloud cover
and dew points in the mid to upper 30s will keep temperatures
from falling too much overnight.

Previous Discussion...
Multiple shortwave troughs traverse our CWA from the west and
northwest through tonight as a mid- to upper-level low meanders in
vicinity of New England. At the surface, a trough persists over the
eastern Great Lakes and our CWA as a deepening low tracks from the
Southeast United States to Atlantic waters just east of Cape
Hatteras. Abundant cloud cover, including a stratocumulus cloud
deck, persists over our CWA. Occasional light rain is possible,
especially late this evening through the predawn hours of tomorrow
morning. During this period, nocturnal cooling should allow the
stratocumulus deck to expand and become more efficient at producing
light rain via the collision coalescence process or perhaps the
seeder-feeder process given the expectation of passing mid- and
upper-level cloud cover. A few wet snowflakes may mix with the rain,
but no snow accumulation is expected. Any measurable rainfall
amounts should be a few hundredths of an inch at most. Patchy mixing
fog could develop where light rain manages to be more persistent.
Northwest PA and far-northeast OH appear to be the preferred area
for fog formation. Low temperatures should reach the mid to upper
30's around daybreak Wednesday.

Northwesterly flow aloft resides over our CWA Wednesday and
Wednesday night as the aforementioned low begins to move away from
New England and a mid- to upper-level high pressure ridge builds
from the west. At the surface, the trough lingers over our CWA
Wednesday morning and will be followed by high pressure building
from the north and west later Wednesday and Wednesday night.
This building high will allow our skies to clear gradually.
Spotty light rain showers or drizzle may continue through late
Wednesday morning with no measurable rainfall expected.
Otherwise, fair weather will occur. Any patchy fog should
disappear by late Wednesday morning as diurnal warming occurs.
Wednesday afternoon highs are forecast to reach the mid 40's to
lower 50's, with the coolest readings along and near the
lakeshore due to an onshore flow off cool Lake Erie. Wednesday
night low temperatures should dip into the upper 20's to mid
30's, with the coolest readings expected in interior northwest
PA.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A slow warming trend will take place through the end of the
week. A ridge and surface high pressure will slowly shift across
the region during this time. With the nigh situated to our
north, the warmup will be gradual with the northerly flow. By
Saturday that ridge will begin to break down with shortwave
energy from the northern Rockies making its way to the upper
Great Lakes. Will see winds veer to the south-southeast and
temperatures warm into the mid 60s inland. The shore will still
be susceptible to a lake breeze.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The ridge breaks down for Saturday night with a weakening cold
front approaching from the west. Have straddled precipitation
chances between Saturday night and Sunday, but it will likely
fall on just one of those periods and be scattered. High
pressure, passing just north of the area, is in place for
Monday. Again, the northerly flow will keep it cooler near the
lake, but there will not be much of an airmass change so we will
keep 60s inland Sunday and Monday. A touch warmer on Tuesday as
the high shifts east. Precip chances on Monday into Tuesday
somewhat uncertain as guidance is indicating some degree of
shortwave energy topping the ridge that is centered on the Ohio
Valley.

&&

.AVIATION /06Z Wednesday THROUGH Sunday/...
MVFR to IFR ceilings are impacting TAF locations across the
area. Most of the IFR ceilings are across northeast Ohio into
northwest Pennsylvania through the morning hours. There may be
brief time for CLE and ERI where there could be a few hours of
LIFR from now through 09z or slightly longer. There are a few
spotty showers and areas of mist and drizzle impacting many area
of NE OH and NW PA through the early morning hours as well.
There may be occasional period of drop in visibility down to
3sm as well. Ceilings will begin to lift to MVFR by late morning
or midday. Ceilings will continue slowly lift and scattered
out, especially closer to the lakeshore by midday to early
afternoon. Most areas will be VFR by late afternoon into
tonight. Winds will remain northerly between 5 and 12 knots
during the time period.

.OUTLOOK...Non-VFR possible in scattered rain showers Saturday
through Sunday.

&&

.MARINE...
Light northerly flow will be predominate through Friday as high
pressure from the western Great Lakes to the eastern lakes. Winds
may pick up some late Tuesday night/early Wednesday enough to make
the central and eastern nearshore waters choppy. Over the weekend a
weakening cold front will cross the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Jaszka
NEAR TERM...Griffin/Sefcovic
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Griffin
MARINE...Oudeman
Hazardous weather outlook, Apr 1, 3:15 AM EDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
315 AM EDT Wed Apr 1 2020

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-020715-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
315 AM EDT Wed Apr 1 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-020715-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
315 AM EDT Wed Apr 1 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.